I found there were some red spot on my both arms and went to see doctor， no other symptoms. three times aPTT test were done, all of them are prolonged 3-6 seconds compared to the reference range. all the CBC and PT (INR) were good.
further tests were done in April. aPTT was still prolonged, 38.5 seconds. aPTT 4:1 NP was 37.2 seconds, and 1hr aPTT 4:1 NP was 38.2 seconds. the reference level for aPTT was 24.3-36.4. I dont know whether this mixture tests indicated correction or not.
Factor VIII was 42% (reference 50%-150%). all the other factors (XII, XI, IX) were normal. VMF AG and VMF activity were 55 and 58, within the reference range of 50-150, though a little lower.
Does this mean there were some inhibitors in my blood, such as lupus, or just factor VIII deficiency?
Is it a serious problem or not？I am really worried about it.
I certainly don't personally know anything about these test and results. But I am wondering if anybody has checked your platlets?
When you say "prolonged", does this mean the clotting time was prolonged?
From what I can find, the Factor V test is to determine clotting. Which might indicate antiphospholipid antibodies. A small percentage of patients w/ antiphospholipid antibodies are more likely to experience bleeding than clotting. This group either has very low platelet counts (less than 30,000/mm3) or lack a blood clottin factor called factor II.
I would think w/ the red spots that your problem would be w/ bleeding.
I not sure if this is serious. I would think you would want to be careful not to injure yourself until they can determine exactly what is going on.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.